Lightning, Glynn
- When
- July 1, 2:00 PM EST
- Where
- Glynn County, Brunswick
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.213, -81.494 (the zone’s center; the record gives no point)
Damaged Glynn County Airport equipment
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 1, 1:45 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT SUN JUL 01 2001 CURRENTLY...SFC RIDGE AXIS APPEARS TO BE OVER THE SRN GA AREA ATTM WITH TROUGHING OVER THE ERN GULF OF MEXICO HELPING TO ENHANCE A RELATIVE LARGE AREA OF STRONG CONVECTION NEAR 26N85W. RADAR AND VISIBLE LOOPS INDICATE SHOWERS AND STORMS FORMING ALONG CONVERGENCE LINES AND THE ATLC SEA BREEZE. CURRENT TEMPS OVER INLAND FL COUNTIES ARE CLOSE TO 90. EXPECT FURTHER BOUNDARY LAYER HEATING AND SFC BOUNDARIES TO HELP INITIATE CONVECTION OVER CWA THROUGH LATE AFTN AND EVENING. FORECAST...MODELS ARE FAIRLY SIMILAR EXCEPT FOR A FEW DISCREPANCIES. BELIEVE THE AVN AND ETA HAVE A BETTER HANDLE ON THE CURRENT WX ...ESPECIALLY CONSIDERING CONVECTION IN ERN GULF. ALOFT...THE 5H RIDGE BUILDS OVER THE AREA THROUGH TUE BUT FAIRLY HIGH MOISTURE AND WEAK DISTURBANCES ALOFT WILL CONTINUE SCT POPS EACH DAY. FEEL MAV GUIDANCE MAY BE A LITTLE LOW FOR POPS OVER FL CWA FOR THIS PACKAGE GIVEN THE AMPLE MOISTURE AND PWATS ABOVE 1.6 INCHES. MODELS ARE IN AGREEMENT KEEPING HIGHEST MOISTURE AND VORT LOBE OVER THE NRN HALF OF FA SO WILL LIKELY HAVE HIGHEST POPS THERE. SFC RIDGE EXPECTED TO DROP SWD AS AN UNUSUALLY STRONG COLD FRONT MOVES INTO THE MID ATLC AND SE STATES NEXT 2 DAYS...AND BUT DISSIPATES LATE TUE OVER CENTRAL OR NRN GA. SHOULD CONTINUE TO SEE A DOMINATE ATLC SEA BREEZE... ...ALTHOUGH PERHAPS A SLOWER INLAND PROGRESSION...THROUGH TUE PUSHING SOME OF THE HIGHER POPS AND STRONGER STORMS INLAND. MARINE...OBS SHOW SE TO S WINDS 15 KT OR LESS OVER THE MARINE WATERS WITH SEA ESTIMATED AROUND 2-3 FT. SE TO S WINDS WILL CONTINUE OVER THE AREA THROUGH TUE NIGHT. MAY SEE A SLIGHT INCREASE IN AVERAGE WIND SPEEDS /SEAS AS WEAK INVERTED LOW LEVEL TROUGH SCOOTS THROUGH THE FL STRAITS (AND LIKELY ASSOCIATED WITH AN UPPER LEVEL LOW NOW NEAR THE ERN BAHAMAS). THE AFFECT FOR OUR AREA MAY NOT BE REALIZED UNTIL WED HOWEVER. EXTENDED...LATEST AVN SHOWS MEAN TROUGHING IN THE ERN U.S. WITH AMPLE MOISTURE ACROSS THE FA FOR CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUING. NOTED THAT AVN ALSO BRINGS UP MOISTURE FROM SE AS UPPER LEVEL LOW AND SFC TROUGH MOVE ACROSS BAHAMAS AND FL STRAITS. DUE TO THESE FEATURES FEEL LITTLE CHANGE WILL BE NEEDED TO CURRENT FORECAST. PRELIM AMG 71/87/71/89 4635 SSI 75/88/74/87 2323 JAX 72/90/72/90 2423 GNV 72/91/72/92 3424 02 .JAX... FL...NONE. GA...NONE. ARS
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1256 PM EDT SUN JUL 1 2001 SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THIS IS IN RESPONSE TO DAYTIME HEATING IN COMBINATION WITH A MOIST SOUTHEAST FLOW OVER THE REGION. THE STRONGEST STORMS THIS AFTERNOON WILL BE OVER INTERIOR COUNTIES...ESPECIALLY ALONG THE I-75 CORRIDOR. THE STORMS WILL MOVE TOWARDS THE NORTH AT 10 TO 15 MPH. SOME LOCATIONS WILL RECEIVE HEAVY RAINFALL BETWEEN 1 AND 2 INCHES IN A SHORT PERIOD OF TIME. ISOLATED FLOODING OF LOW LYING AREAS OR AREAS WITH POOR DRAINAGE WILL BE POSSIBLE. IN ADDITION...FREQUENT DEADLY LIGHTNING WILL OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS OVER 40 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS OF THUNDER. ONSHORE WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP CURRENTS AT AREA BEACHES. SWIM AT GUARDED BEACHES IF VENTURING IN THE SURF. STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZAPPE
The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 lightning. Local standard time, as filed.
Damaged Glynn County Airport equipment
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257802.